Just a question to see if anyone who has taken Imuran suffered from heart failure, or fluid retention after starting it. I just got out of the hospital, and they didn't think it was the cause. I am curious because I just started that drug 1 month ago, and then POW! heart failure. I have been off of it for a week now, and I have lost almost 20 lbs in fluid. Just wondering.
Wow! Sorry to hear that that happened to you. I haven't researched it but I've never
heard or read about it causing heart failure or fluid retention.
I was told it can cause cancer of the cells of the lymphatic system. It could cause
precancerous cervical cell changes and also liver damage. That's why frequent testing
I was on it for slightly over 7 years and it worked well for me until one week it just
stopped working about 2 1/2 yrs. ago. I was actually thinking of going back on it if
this other drug doesn't kick in soon. Take Good Care.
Hello i was just wondering if you ever found a connection bewteen imuran and heart failure. My mother was put on imuran and three years later suffured from sudden heart failure. The cardiologist said that for some reason the electric impulses in her heart just stopped. I have read from F.D.A. websites that one of the side effects is a fast heart rate. Weither or not this has any kind of relationship with the electrical impulses in the heart I dont know. I was just hopeing that maybe you had found some new information. Thank you so much for any help you may be able to give.
I don't know if Cudagirl will see you pst since this is on a pretty old Post but she is still around. I talk to her all the time. Why don't you send her a note and ask her. I say this also because I recently got out of the hospital with vasculitis of the heart. I have lupus. I was not on Imuran but they put me on it when I left the hospital along with Prednisone, again. I am told as soon as the Imuran kicks in I will be able to finally get off the steroids. I find it strange that your mother had this happen to her heart while on it but I was put on it after being told I have electrical problems with my heart. I have gotten better. I am also on two heart meds. I am slowly lowering those as my heart rate gets back to normal but now I am a little worried about the future and what if anything negative the Imuran may do to my heart and the electrical system.
Please PM me or send me a note. Cudagirl is a sweetheart and she will share her story with you. I know hs ehad a heart attack but I did not knwo she had been on Imuran at the time.
I just got out of the hospital after suffering a heart attack.
I just started imuran 2 weeks prior.
It all started with flu like symptons with extreme joint pain.
After 3 days of lying in bed shaking a shivering and feeling really bad, we decided on the 4th day to go to the hospital.
They determined that:
1. I got pneumonia - side effect of low imune system
2. had a hear attack, verified by heart catherisation that showed a blockage on a lower leaf.
As soon as I stopped the imuran (day 4) all symptoms of flu disappeared.
This is a very dangerous drug and must be monitored very closely.
I feel lucky to be alive. Dr. that gave me imuran took greater than 24hours to get back to me after I called on day 3 reporting severe joint pain and flu like symptons. Secretary told me to stop imuran per dr's order.
That is scary! I was on trial dose of Imuran for 1 - 2 wks. Yesterday they tripled the dose, still on 40 mg prednisone due to heavy flare up and cardiac tamponade with a large effusion. 3rd day on triple dose. Have chest pains; now raised red rash on forearms and lower legs, sort of trouble breathing, and can't get a hold of the rheumatologist! Also extra severe joint pain today.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.